Share Facebook
Crohn's Disease Forum » Treatment » Prednisone/Entocort » Extremely tired after coming off Prednisone


04-20-2013, 06:33 PM   #1
Yarro
 
Join Date: Jul 2012
Location: Singleton, New South Wales, Australia
Extremely tired after coming off Prednisone

Hi all, I am new to the forum.

I was diagnosed in 2007 with Crohns Disease.

4 weeks ago i had major surgery to remove a blockage between my small and large bowel. I had been on 100mg of Prednisone up until the operation and have been tapering off it.

I am now completely off the prednisone and i am feeling extremely tired, I just have no energy. Is this from coming off the prednisone??
04-20-2013, 08:59 PM   #2
nogutsnoglory
Moderator
 
nogutsnoglory's Avatar
 
Join Date: Sep 2009
Location: New York

My Support Groups:
Prednisone is very hard to taper from and that seems awfully fast for coming off such a high dose. What was your taper schedule? Who told you to taper so quickly? It is not unusual to feel unwell coming off steroids. Some take weeks to taper off of much lower doses.

You are probably also tired and recovering from surgery but this sudden drop on the pred is concerning.
04-21-2013, 08:03 AM   #3
UnXmas
Banned
 
Join Date: Oct 2012

My Support Groups:
Prednisone can give you lots of extra energy, so it may be that coming off it you feel very tired in contrast to the levels of energy you were used to having when on it. It's also possible your disease is flaring up again now the prednisone is not controlling it. Both the surgery and the withdrawal from prednisone could also be causing you to feel tired.

I'd think the surgery would be the more likely factor though. I know it took me a lot longer than four weeks to recover from a major surgery. Did you feel like this straight after the surgery? If not, perhaps prednisone's energy side effect was masking the exhaustion you usually feel after surgery.
05-25-2013, 03:45 PM   #4
Patriciaxo
 
Patriciaxo's Avatar
 
Join Date: Apr 2013
Location: Tampa
I just tapered off Prednisone and today is my first day Pred. free.
i started with 40 mg 1st week of April and this week i finished on .75mg....
it honestly sounds like you tapered off very quickly.

On prednisone I felt tired ALWAYS, had a high heart rate, had the shakes, anxiety, gained weight etc. and apparently the side effects last for a bit (different for everyone)

I agree with nogutsnoglory.... your quick taper is concerning and I would take to your doctor about it!
Good luck xx
05-27-2013, 06:58 PM   #5
Daunting
Senior Member
 
Join Date: May 2011
Hi

You are so not alone, I did a very slower taper on Prednisone and I am finally on 2.5mg one more week to go and I will be done. During my taper I found myself incredibly tired. My gi said that sometimes this one of the withdrawal side effects that affect few.

You will get through this.
__________________
Finally been told I have Crohns


B12 injections started on 14/03/2013
Astmatic (ventolin when needed)
Paxil 15mg started again 18/09/2013
Synthroid .075mg
Lomotil as needed
Xanax to sleep when needed
Doctor switched me from Salofalk to Mezavant
Not sure why
Reply

Crohn's Disease Forum » Treatment » Prednisone/Entocort » Extremely tired after coming off Prednisone
Thread Tools


All times are GMT -5. The time now is 04:03 PM.
Copyright 2006-2017 Crohnsforum.com